MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 8098027
Medical Device Problem Codes Mechanical Problem (1384); Unintended Collision (1429)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Siemens healthineers has become aware of a potential risk for patient health when using the somatom definition as ct system.No such event has occurred at this time.During service actions it was recognized that the phs (patient handling system - patient table) and the gantry of the scanner may collide if the table is in the highest possible position and the gantry is tilted in a positive direction by up to +30 degrees.If a patient would be on the table, potential harm cannot be excluded.Siemens is investigating to determine the root cause for this behavior.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.During the technical investigation, it was determined that all collision tables were working as specified.For this combination of patient handling system (phs) and ct system, the positive tilt angle is defined as +30 degrees.Accessories such as the head holder used are not considered in collision tables.The reported situation was observed during service activities where the phs was driven into the maximum height position.During regular patient examination the table is positioned in a vertical position to be in iso-center of the gantry and not in the highest table position.Table movements and gantry tilting are performed by trained operators only.Also, for tilting of the gantry, the operator has to be directly next to the patient and has to hold the button for moving the gantry at all times.This is always a controlled movement, and it stops immediately if the button is released.Therefore, an accidental injury can be excluded as patients must always be observed during system movement.Assessment of complaints from the past three years does not show any injury as alleged in the described situation.A possible error accumulation or even a systematic error, which would lead to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key16223346
Report Number3004977335-2023-59880
Device Sequence Number5350375
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown